Thunderstorm Wind, Marion
- When
- July 9, 5:30 PM EST
- Where
- Marion County, Dunnellon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.050, -82.467
Numerous trees blown down in Dunnellon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Numerous trees blown down in Dunnellon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 9, 2:09 PM EST, 3 hours 21 minutes earlier.
AREA FORECAST DISCUSSION...CORR TO LAKE WIND ADVISORY
NATIONAL WEATHER SERVICE JACKSONVILLE FL
309 PM EDT SAT JUL 9 2005
...LAKE WIND ADVISORY TONIGHT FOR SUWANNEE...GILCHRIST...
ALACHUA AND MARION COUNTIES...
...HURRICANE DENNIS OUTER RAIN BANDS TO CONTINUE OVER THE AREA...
...WIDESPREAD HEAVY RAINFALL LIKELY THROUGH MONDAY...
.SHORT TERM...HURRICANE DENNIS CONTINUES TO MOVE NORTHWEST WITH
OUTERMOST RAINBAND OVER THE GEORGIA PORTION...THE SECOND RAINBAND
MOVING THROUGH THE SUWANNEE VALLEY...AND AN APPROACHING BAND OVER THE
TAMPA AREA. THESE BANDS HAVE BEEN PROGRESSIVELY GETTING STRONGER WITH
DAYTIME HEATING...EXHIBITING QUITE A BIT OF LIGHTNING FOR A LARGELY
TROPICAL ENVIRONMENT. HAVE SEEN AN INCREASING WIND PROFILE IN THE
LOWEST LAYERS WITH EVEN SOME OF THE STRONGER SHOWERS PRODUCING 30
KNOT WIND GUSTS. EXPECT SHEAR PROFILE TO FURTHER INCREASE THROUGH
THIS EVENING WITH THE LIKELIHOOD OF ISOLATED TORNADOES INCREASING.
MAIN FORECAST CHALLENGE TONIGHT WILL BE TIMING RAINBANDS WHICH ARE
SEPARATED BY QUITE A DISTANCE. GUIDANCE POPS SHOWS ONLY SCATTERED
POPS ALONG THE COAST OVERNIGHT...BUT WITH DECENT MOISTURE FLUX
CONVERGENCE ALONG WITH DEWPOINTS IN THE UPPER 70S TO AROUND 80...SEE
NO REASON WHY POPS WILL NOT INCREASE THROUGH DAYBREAK SUNDAY.
THEREAFTER...WE WILL BE DEALING WITH THE MORE SOLID RAINBAND
FEATURES FROM DENNIS WITH HEAVIEST RAINFALL AMOUNTS EXPECTED OVER
THE INTERIOR ZONES. MODEL CLUSTERS ARE IN GOOD AGREEMENT THUS FAR...
BUT MINOR DEVIATIONS FROM CURRENT FORECAST TRACK AND INTENSITY
WILL PRODUCE SIGNIFICANT CHANGES TO POP DISTRIBUTION. FOR NOW...WILL
GO WITH CATEGORICAL POPS BASED ON LATEST TRACK FOR ALL AREAS AND
KEEP FLOOD WATCH GOING AS IS.
CONCERNS REGARDING FLOODING WILL CONTINUE INTO EARLY NEXT WEEK AS
IT REMAINS A GOOD POSSIBILITY THAT MAIN RAIN BAND AXIS WILL SET UP
OVER THE FLORIDA PENINSULA. NAM HAS THIS AXIS JUST WEST
OF THE AREA WHILE THE MORE RELIABLE GFS HAS IT STRAIGHT DOWN THE
SPINE OF THE PENINSULA. ACTIVITY BY THIS TIME MAY GET TO BE MORE
DIURNAL IN NATURE...BUT PERSISTENT CONVERGENT ZONE WITH AMPLE
MOISTURE LOOKS TO INCREASE FLOOD POTENTIAL.
.LONG TERM...REMNANT LOW PRESSURE SYSTEM MOVES INTO THE OHIO VALLEY
BY WEDNESDAY WITH SURFACE RIDGE AXIS RE-ESTABLISHING ITSELF OVER
THE AREA. THIS WILL LEAD TO MORE TYPICAL DIURNAL TYPE CONVECTION FOR
THE REMAINDER OF THE WORK WEEK.
&&
.MARINE...LOCAL MARINE OBS INDICATE WINDS/ATTENDANT SEAS SLOWLY
INCREASING...WITH EASTERLY WINDS AROUND 15 KNOTS AND SEAS 3 TO 5
FEET. CONDITIONS TO SLOWLY DETERIORATE REMAINDER OF TODAY THROUGH
SUNDAY AS HURRICANE DENNIS INTENSIFIES WHILE TRACKING NORTH OVER THE
EASTERN GULF OF MEXICO. SCA CONDITIONS EXPECTED TO DEVELOP IN FLORIDA
LEGS THIS AFTERNOON...SLOWLY SPREADING NORTH IN GEORGIA LEGS TONIGHT.
CONDITIONS TO IMPROVE...ALBEIT SLOWLY...SUNDAY NIGHT AS DENNIS
ADVANCES INLAND.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 75 87 75 88 / 50 80 80 60
SSI 78 84 78 86 / 50 60 60 70
JAX 77 85 76 87 / 50 80 70 70
SGJ 80 85 78 86 / 50 70 70 60
GNV 76 86 75 88 / 70 90 70 60
OCF 77 87 76 88 / 80 90 70 60
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT SUNDAY FOR THE
FOLLOWING ZONES...ALACHUA...BAKER...BRADFORD...CLAY...
COLUMBIA...DUVAL...FLAGLER...GILCHRIST...HAMILTON...
MARION...NASSAU...PUTNAM...ST. JOHNS...SUWANNEE...AND
UNION.
LAKE WIND ADVISORY TONIGHT FOR SUWANNEE...GILCHRIST...
ALACHUA AND MARION COUNTIES.
GA...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT SATURDAY FOR THE
FOLLOWING ZONES...APPLING...ATKINSON...BACON...BRANTLEY...
CHARLTON...CLINCH...COASTAL CAMDEN...COASTAL GLYNN...
COFFEE...ECHOLS...INLAND CAMDEN...INLAND GLYNN...JEFF
DAVIS...PIERCE...WARE...AND WAYNE.
MARINE...SMALL CRAFT ADVISORY IN EFFECT ALL ZONES.
&&
PUBLIC...DEESE
MARINE/FIRE WX...ZAPPEHAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 316 PM EDT SAT JUL 9 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-101000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 316 PM EDT SAT JUL 9 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...LAKE WIND ADVISORY IN EFFECT UNTIL 8 AM SUNDAY FOR ALACHUA... GILCHRIST...MARION...AND SUWANNEE COUNTIES IN NORTHEAST FLORIDA... ...TORNADO WATCH IN EFFECT UNTIL 11 PM EDT FOR ALACHUA...GILCHRIST... MARION...AND SUWANNEE COUNTIES IN NORTHEAST FLORIDA... ...FLOOD WATCH IN EFFECT FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA UNTIL SUNDAY EVENING... ...MODERATE RISK OF RIP CURRENTS... THE OUTER RAINBANDS FROM HURRICANE DENNIS WILL CONTINUE TO ROTATE NORTHWARD OVER THE JACKSONVILLE FORECAST AREA THIS AFTERNOON AND INTO THE OVERNIGHT HOURS. SHOWER AND THUNDERSTORM ACTIVITY WILL BECOME MORE WIDESPREAD AS THE NIGHT PROGRESSES...AND THE POSSIBILITY OF ISOLATED TORNADOES WILL INCREASE AS WELL. IN ADDITION TO GUSTY WINDS NEAR SHOWERS AND THUNDERSTORMS...SUSTAINED WINDS NEAR THE INTERSTATE 75 CORRIDOR IN FLORIDA WILL INCREASE TO 20 TO 25 MPH TONIGHT. LOCALLY HEAVY RAINFALL IS LIKELY OVER THE AREA LATE THIS AFTERNOON THROUGH SUNDAY NIGHT. WIDESPREAD RAINFALL AMOUNTS OF 2 TO 4 INCHES CAN BE EXPECTED...WITH THE HIGHEST AMOUNTS TOWARD THE INTERSTATE 75 CORRIDOR. DUE TO RECENT HEAVY RAINFALL OVER THE AREA...AREAS WITH POOR DRAINAGE OR LOW LYING AREAS MAY QUICKLY EXPERIENCE FLOODING AFTER HEAVY RAINFALL TONIGHT. MOTORISTS SHOULD BE ALERT FOR STANDING WATER AND SHOULD NOT ATTEMPT TO CROSS ANY ROADWAYS WHERE THE DEPTH OF WATER IS UNKNOWN. THERE IS A MODERATE RISK OF RIP CURRENTS TODAY AT AREA BEACHES. PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR DETAILS. MINOR RIVER FLOODING WILL CONTINUE ON THE SATILLA AND SANTA FE RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY... THE RISK OF RIP CURRENTS WILL BE HIGH ON SUNDAY DUE TO STRONG ONSHORE FLOW AND HIGH BREAKERS. WIDESPREAD RAIN AND NUMEROUS THUNDERSTORMS WILL CONTINUE SUNDAY AND INTO MONDAY AS HURRICANE DENNIS MOVES INLAND. LOCALLY HEAVY RAINFALL AND FLOODING IN LOW LYING AREAS WILL STILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS WEEKEND AS SOME OF THE OUTER BANDS OF DENNIS MOVE OVER THE AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. JTD/ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 149 PM EDT SAT JUL 9 2005 GAZ162-091845- ECHOLS- 149 PM EDT SAT JUL 9 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ECHOLS COUNTY FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 245 PM EDT... AT 149 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CENTERED 25 MILES SOUTHEAST OF MAYDAY...OR ABOUT 9 MILES SOUTHWEST OF FARGO...MOVING NORTHWEST AT 25 MPH. THIS LINE OF THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MAYDAY THROUGH 245 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. BRIEF FUNNEL CLOUDS ARE POSSIBLE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 216 PM EDT SAT JUL 9 2005 GAZ163-091900- CLINCH- 216 PM EDT SAT JUL 9 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH COUNTY FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 300 PM EDT... AT 216 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CENTERED 15 MILES SOUTH OF DU PONT...OR ABOUT 15 MILES NORTHWEST OF FARGO...MOVING NORTHWEST AT 25 MPH. THIS LINE OF THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DU PONT AND JUST SOUTH SOUTHWEST OF HOMERVILLE THROUGH 300 PM EDT. FREQUENT LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. BRIEF FUNNEL CLOUDS ARE ALSO POSSIBLE...AS WELL AS PERIODS OF HEAVY RAIN. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 249 PM EDT SAT JUL 9 2005 FLZ040-091930- MARION- 249 PM EDT SAT JUL 9 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 330 PM EDT... AT 249 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CENTERED 15 MILES SOUTH OF RAINBOW LAKES ESTATES...OR ABOUT 2 MILES NORTHWEST OF BEVERLY HILLS...MOVING NORTHWEST AT 50 MPH. THIS THUNDERSTORM WILL ALSO AFFECT AREAS AROUND RAINBOW LAKES ESTATES THROUGH 330 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. BRIEF FUNNEL CLOUDS ARE POSSIBLE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. THE AREA REMAINS UNDER A TORNADO WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 307 PM EDT SAT JUL 9 2005 FLZ036-035-040-021-100300- ALACHUA-GILCHRIST-MARION-SUWANNEE- 307 PM EDT SAT JUL 9 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 628 FOR NORTHERN FLORIDA THROUGH 1100 PM EDT. THIS WATCH INCLUDES THE FOLLOWING COUNTIES... IN NORTH FLORIDA...ALACHUA...GILCHRIST...MARION...SUWANNEE. TORNADOES...HAIL TO 1 INCH IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 324 PM EDT SAT JUL 9 2005 FLZ022-092000- COLUMBIA- 324 PM EDT SAT JUL 9 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COLUMBIA COUNTY FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 400 PM EDT... AT 324 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS CENTERED 4 MILES NORTHEAST OF WATERTOWN...OR ABOUT 6 MILES EAST OF LAKE CITY...MOVING NORTHWEST AT 25 MPH. THIS CLUSTER OF THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WATERTOWN...LAKE CITY...FIVE POINTS...WINFIELD AND SUWANNEE VALLEY THROUGH 400 PM EDT. FREQUENT LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. BRIEF FUNNEL CLOUDS ARE POSSIBLE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 400 PM EDT SAT JUL 9 2005 FLZ040-092045- MARION- 400 PM EDT SAT JUL 9 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHWEST MARION COUNTY FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 445 PM EDT... AT 400 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CENTERED 22 MILES SOUTHEAST OF RAINBOW LAKES ESTATES... OR ABOUT 3 MILES NORTHEAST OF INVERNESS...MOVING NORTHWEST AT 45 MPH. THIS THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DUNNELLON...RAINBOW LAKES ESTATES AND ROMEO THROUGH 445 PM EDT. LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. THIS STORM HAS SHOWN ROTATION...THEREFORE BRIEF FUNNEL CLOUDS ARE POSSIBLE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. THE AREA REMAINS UNDER A TORNADO WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
The Tampa radar (KTBW), 150 km away, was scanning. The volume nearest the first event began at 22:28 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454192.